T Nation

When Taking Testosterone, Recommend an AI?


#1

hey guys I recently just began TRT. My doctor has me on 200mg of test, and he wanted me to take 1mg anastrozole 3x a week, and also HCG. I haven’t decided if I will be taking the anastrozole or HCG yet but I did pin for the first time Monday, and my second pin on thursday. (100mg each) I was wondering do you guys recommend taking an ai? if so, what kind of protocol? thank you in advance for ant advice you give!


#2

No AI. That Dr is a quack to tell you to take that much.


#3

yeah, i am very new to all of this stuff, but everybody has been telling me that. I pinned for the second time ever yesterday and when I woke up this morning my nipples had a weird sensation. I have felt that all day, its not “really” noticeable, but its there. Would taking ai help this?


#4

No. It will crash your E2 into the dirt. No more libido. Terrible moods. Stay the course and let your body balance itself out. AI should be for gyno,actual starting of man tits.


#5

alright, how will i know if the weird feeling in my nipples will turn into gyno? I’m terrified of getting gyno that doesn’t go away!


#6

You will have lumps develop where your nipples are. Takes a long time to develop. From what I have read, years of abuse. Such small doses as TrT would be very unlikely to happen. Gyno goes away, with surgery.


#7

Your gonna make yourself think your getting gyno then you will probably crash your E2. This will all happen within the next month I’m guessing.

And plz get a new doctor asap


#8

are you saying that I will crash my e2 or get gyno? I’m sorry for the stupid questions I am just trying to learn.


#9

I thought ai could also treat gyno? or do you need surgery no matter what


#10

Not stupid questions. You will crash your E2 if you take that much AI. Your AI doesn’t “treat” gyno. It prevents Test from aromatising into E2. It stops the whole process. Nolvadex would be much better. It just binds to the receptors instead of blocking the process. Nolva more geared towards combating gyno also.

Stop worring about gyno. I highly doubt you ever deal with it from TrT doses.


#11

An AI will prevent the testosterone in your body from turning to Estrogen (a process called aromatization). The trouble is that you want some estrogen because it’s an important hormone too for men. If you take too much Arimidex you run the risk of crashing your E (meaning low or no E at all) which many or us consider to be worse than having a little extra E floating around. If you took that much Arimidex (3 mg) there’s a strong possibility that is exactly what would happen. Ask you Dr. to prescribe Nolvadex which doesn’t stop the aromatization but binds to the receptors in your chest tissue to prevent gyno.


#12

alright thank you again for all of your help. I’m going to look into Nolvadex, and bring it up to him when I call him next week.If needed, I seen a few things about people taking .25mg -.5mg of anastrozole on injection days do you think that would crash my e2?


#13

NO AI’s. lol you dont need it. I havent taken an AI yet for TrT. Even if Dr doesnt go with or know about Nolvadex, it should be easy to find on your own.


#14

Thank you for explaining. I’m going to ask him first thing next week, but I’m not too sure how he will respond to it. I feel like he inst very receptive to my questions.


#15

alright I should have posted this initally but my blood work just a few weeks ago was

Total test = in the 450s
SHGB= 67
Estradiol= 48

so I was just concerned that my e2 was already a little high


#16

My E2 jumped to a 55. I have the lab work showing it. Your body is going through huge changes. It is trying to balance itself. Let it work. Trust the process. Find stuff to keep you busy.


#17

alright will do. Hopefully everything works out, thank you!


#18

No worries.


#19

So what I was saying is out minds do these dirty things to us and play tricks. We get a idea stuck in our heads or a fear of something and next thing you know we litterally cause ourselves to manifest symptoms related to whatever it is we were fearing.

In your case that’s gyno. So now that you have the idea of estrogen leading to gyno and arimidex blocking estrogen its gonna be very easy for your mind to trick you into creating gyno symptoms your nips are gonna get itchy and puffy your gonna maybe even think you feel a lump you will think your way into high estrogen as you increase your AI.

Then your gonna be in hell when your E2 bottoms out. Try to keep this in mind. Everyone gave you good info

Agree 100%

Agree. Probably more than strong possibility you def will!

Oh and your shbg is pretty high you should work on getting that down. It will alow for more free test thats really the important number not the total test


#20

He may not be…but don’t forget that he works for you in this relationship not the other way around. It’s all about how you approach the subject with him; try not to make it sound like your second guessing him (everyone has an ego afterall); maybe something like “Hey Doc, I’ve been reading that a lot of guys on TRT complain about ‘dialing-in’ their AI doses and some of their Dr’s are opting for a SERM like Nolvadex instead…what do you think about that?”
He may shoot you down…he may not. He may want to keep you on Adex…in that case I would suggest running a very low dose for a few weeks and then getting bloods drawn privately to see where you are. Then adjust from there.
Alternatively you could order some Nolva yourself…but either way you need to take an active role in your own treatment.